Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 28, 2014, 07:22:59 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 632131
  • Total Topics: 47863
  • Online Today: 257
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Lipo or something else ?  (Read 3326 times)

0 Members and 1 Guest are viewing this topic.

Offline yowsaa

  • Member
  • Posts: 86
Lipo or something else ?
« on: September 09, 2006, 04:03:03 AM »
Hi All !

Is it possible to have lipoatrophy with a overall weight loss also? I have the sunken butt cheeks, thin, veiny arms/chicken legs... It feels like that fat has gone to my belly, but I also have an overall weight loss. Was on combivir/sustiva for 5 yrs , switched 8 mths ago to viread/3tc/sustiva. Cd4's / VL are great and seems all the ID doc cares about.

Past weights:
jan 03   180
apr 03   188
oct 03   180
feb 04   187
jun 04   179
sep 04   173
jan 05   175
may 05   180
aug  05  172
oct 05   173
sep 06   168

Seeing family doc Tuesday. What tests/ bloodwork should i ask him to check ? Scared as hell cause I don't know what is going on with my body.

Thanks.
+ 6 yrs
CD4 1250
VL <50 (try and never miss a dose people !!)

Offline yowsaa

  • Member
  • Posts: 86
Re: Lipo or something else ?
« Reply #1 on: September 09, 2006, 04:44:04 AM »
Ooops forgot  :-[
Started meds sept 2000
CD4's 330
VL 33,000

Is this only the start of my lipo-nightmare ?

Offline pozniceguy

  • Member
  • Posts: 1,175
  • Niceguy Dallas
Re: Lipo or something else ?
« Reply #2 on: September 09, 2006, 11:47:42 AM »
Yowsaa... I was in a very similar situation when I started Meds.....1994....whgt 180...over the years that has gone down to 155  and holding steady....the Lipo is the fat loss part but the overall ( usually muscle tissue ) is usually "wasting syndrome"
No one really knows why this happens but there are several treatments..I used Serostim once a day for 3 yrs..stopped the wasting.. started a controlled ( using a personal trainer) regimen at the gym  and have rebuilt the muscle ( not a gymrat ) to where I can open a jar by myself again...  Now use the Serostim only on the night before a gym session ( three times a week )
There are other treatments using various steroids..some people tolerate one better than others. I hope you find a Dr that understands this phenomenon  and takes action for you.   don't let them tell you to just eat more   it doesn't work......the hard belly is usually attributed to the Lipo problem and the type of meds you are taking

Good Luck....Nick
remember the good times...honor the past but don't live there
Le stelle la notte sono grandie luminose, nel cuore profondo del Texas

Offline yowsaa

  • Member
  • Posts: 86
Re: Lipo or something else ?
« Reply #3 on: September 10, 2006, 02:51:51 AM »
pozniceguy, tyvm for responding.

Are the meds that i'm on now ok for this ??
As my counts are real good should i consider taking a drug holiday which might speed up the reversal of the lipo ? Really considering this one now.

Don't believe i'm wasting as defined by aids wasting. My theory now, as the fat redistributes to the belly it than puts pressure on the stomach causing it to 'shrink'. This gives me less of a feeling of being hungry, hence the weight loss.

In closing, how do I deal with the belly fat ? Can I do anything ?
High fat diet ?
Low fat diet ?
Situps ?
Will being off the AZT (8 mths now) alone help ?
Anything else ??

Need to stand up now as my bony butt hurts when I sit too long  :(

Offline pozniceguy

  • Member
  • Posts: 1,175
  • Niceguy Dallas
Re: Lipo or something else ?
« Reply #4 on: September 10, 2006, 05:38:57 PM »
I can only give you my experience..this syndrome seems to vary a lot depending on several factors.... The belly fat thing seems to be at least two complications....1, seems to be the Lipo effect and 2. seems to be the effect of certain Meds/combo of meds......sometimes the Dr's call this Crix belly  referring to Crixivan...( I have been on this since it was available ) ..I seem to have very little of this particular effect..  I have a "hard Belly "" but it does not really protrude and has been the same for years.  I am careful about too many fatty foods and exercise every day ( walk plus gym 3X wk)...  changing Meds doesn't seem to have a lot of effect on the Lipo ....there have been several threads in this site that refer to that ...Few individuals seem to see a difference after a med change..but for most there seems to be little or no effect....BTW there are people who have never been on Meds who have the Lipo as well....

All the info currently available ( see other threads)  says do not go on "holiday" from Meds.....It doesn't work  and may cause some longer term problems......a few people have tried various cycles and always  come back to the meds....it might feel good for a while but will catch up to you..

I know what you mean about "bony ass...also bony feet..bony knees   etc......  I try to always sit on a firm but not hard cushion...wear Schetchers  cross trainers ( nice thick padding) and always put a pad on the ground if I have to kneel down ( the firm rubber pads sold in garden depts work best)
remember the good times...honor the past but don't live there
Le stelle la notte sono grandie luminose, nel cuore profondo del Texas

Offline suzieque

  • Member
  • Posts: 61
Re: Lipo or something else ?
« Reply #5 on: November 15, 2006, 06:28:08 AM »
Hi,
 Did you say your CD4 is 1250? Has it been that way for awhile? If so I believe you could talk to your doctor about a possible treatment interruption. I did regain all of the fat when I took one, but if you do consider it you need to do it supervised. You need to know how to come off of the meds ( sometimes you have to stage it, as some meds stay in the system for longer), if you don't do this you could develop resistance. Doctors vary in their opinions about stopping treatment, so if yours does not want you to and you do not understand why ( have you ever had resistance to any meds etc) then you could always ask for another opinion. As I mentioned in another post by you my doctor and I believe that viread has caused lipoatrophy in me and others, so I am changing to two PI's and epivir. Will keep you posted! Good luck.

Offline yowsaa

  • Member
  • Posts: 86
Re: Lipo or something else ?
« Reply #6 on: November 15, 2006, 01:40:13 PM »
Hey Suz,
Yeah that 1250 is right. Couple years ago I was the poster child for modern meds, now I'm just your run of the mill basket case LOL.
Started meds @ 330, yr or so around 550, couple yrs in the 700-800 range, last 3 yrs steady increase to now.

Understand about the staging off. Doc asked me in sept if we want to talk about a drug holiday, i said ' if it aint broke don't fix it'. Think I need to revisit that possibility again. Guess I could always get a job at the Mirage in Vegas as the slowly dissappearing man  ;)

I can really relate to the wicked witch in the wixard of oz when she says "I'm melting, I'm melting" nowadays.

Nope, no resis to meds that i know of. Sent you a PM.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.